advertisement
Question
Posted by: Francois | 2011/10/26

Symbicort 160 4.5

Hi

I have been using symbicort for the last 5 days - and will be using it for the next 6 months and probably another 12 months after. This is because of Athma symptoms.
The medication has made my voice hoarse –  there are no other side affects

Will the hoarseness clear (I will be taking the medication for 18 months)?
Is it dangerous?

Not what you were looking for? Try searching again, or ask your own question
Our expert says:
Expert ImagePharmacist

Hi Francois

Unfortunately, voice effects associated with asthma inhalers are quite common. This is due to vocal cord/mouth deposition of the drug inside the asthma inhaler.

Whether it will clear or not is, well, unclear - You will probably keep experiencing this symptoms to some extent. You may, however, take some steps to prevent this. The most important is to assure that you are using the inhaler correctly - Look at the package insert and follow the instructions correctly. Also, rinse your mouth with a mouthwash (or otherwise just water) after use, and drink a glass of water. Lastly you may benefit from using a spacer device such as the Aerochamber or GlaxoHaler which is available from most pharmacies, although some studies suggest that it may worsen voice symptoms.

All the best!

The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical exmanication, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.

1
Our users say:
Posted by: pharmacist | 2011/10/27

Hi Francois

Unfortunately, voice effects associated with asthma inhalers are quite common. This is due to vocal cord/mouth deposition of the drug inside the asthma inhaler.

Whether it will clear or not is, well, unclear - You will probably keep experiencing this symptoms to some extent. You may, however, take some steps to prevent this. The most important is to assure that you are using the inhaler correctly - Look at the package insert and follow the instructions correctly. Also, rinse your mouth with a mouthwash (or otherwise just water) after use, and drink a glass of water. Lastly you may benefit from using a spacer device such as the Aerochamber or GlaxoHaler which is available from most pharmacies, although some studies suggest that it may worsen voice symptoms.

All the best!

Reply to pharmacist

Have your say

Thanks for commenting! Your comment will appear on the site shortly.
Thanks for commenting! Your comment will appear on the site shortly.
advertisement